Alert archive / Texas / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 49, NWS Austin/San Antonio, TX

April 9, 2024Bastrop County, Travis County, Williamson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 9, 2024, 7:19 PM CDT for Bastrop County, Travis County, Williamson County, Texas. It was in force for 56 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2024, 7:19 PM CDT (00:19 UTC)
Expired
Apr 9, 2024, 8:15 PM CDT
In force
56 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bastrop County, TX, Travis County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 45 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 7:23 PM CDTHAIL 13 S Jollyville, TXReport from mPING Quarter (1.00 in.).
Apr 9, 8:02 PM CDTHAIL 11 Wnw Elgin, TXQuarter sized hail on the north side of Elgin.
Apr 9, 8:11 PM CDTHAIL 13 W Elgin, TXReport from mPING Quarter.
Apr 9, 8:18 PM CDTHAIL 1.54 Sw Elgin, TXReport from mPING Ping Pong Ball.
Apr 9, 8:18 PM CDTHAIL 1.751 Wnw Elgin, TXQuarter to golf ball sized hail on the north side of Elgin.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 4:25 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.3 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2024-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2024-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-310 J/kg
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

603 
WUUS54 KEWX 100019
SVREWX
TXC021-453-491-100115-
/O.NEW.KEWX.SV.W.0049.240410T0019Z-240410T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
719 PM CDT Tue Apr 9 2024

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  South central Williamson County in south central Texas...
  Northeastern Travis County in south central Texas...
  North central Bastrop County in south central Texas...

* Until 815 PM CDT.

* At 719 PM CDT, a severe thunderstorm was located near Austin,
  moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Austin, Pflugerville, Taylor, Elgin, Windemere, Hutto, Manor, West
  Lake Hills, Rollingwood, Coupland, Hornsby Bend, Sunset Valley,
  Rices Crossing, Wells Branch, Cedar Hills, Camp Mabry, Butler, Lost
  Creek, and McDade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3025 9723 3023 9782 3039 9788 3056 9743
TIME...MOT...LOC 0019Z 258DEG 19KT 3035 9770 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
3 follow-up statements
164 
WWUS54 KEWX 100027
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
727 PM CDT Tue Apr 9 2024

TXC021-453-491-100115-
/O.CON.KEWX.SV.W.0049.000000T0000Z-240410T0115Z/
Williamson TX-Travis TX-Bastrop TX-
727 PM CDT Tue Apr 9 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTH CENTRAL WILLIAMSON...NORTHEASTERN TRAVIS AND NORTH CENTRAL
BASTROP COUNTIES...

At 727 PM CDT, a severe thunderstorm was located near Windemere,
moving east at 20 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Austin, Pflugerville, Taylor, Elgin, Windemere, Hutto, Manor,
Coupland, Hornsby Bend, Webberville, Rices Crossing, Wells Branch,
Cedar Hills, Camp Mabry, Butler, and McDade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 3023 9776 3042 9781 3056 9743 3025 9723
TIME...MOT...LOC 0027Z 258DEG 19KT 3036 9765 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
666 
WWUS54 KEWX 100045
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
745 PM CDT Tue Apr 9 2024

TXC021-453-491-100115-
/O.CON.KEWX.SV.W.0049.000000T0000Z-240410T0115Z/
Williamson TX-Travis TX-Bastrop TX-
745 PM CDT Tue Apr 9 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTH CENTRAL WILLIAMSON...NORTHEASTERN TRAVIS AND NORTH CENTRAL
BASTROP COUNTIES...

At 745 PM CDT, a severe thunderstorm was located over Manor, or near
Pflugerville, moving east at 20 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Austin, Round Rock, Pflugerville, Taylor, Elgin, Windemere, Hutto,
Manor, Coupland, Rices Crossing, Cedar Hills, Butler, and Wells
Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 3024 9756 3047 9768 3056 9743 3029 9726
TIME...MOT...LOC 0045Z 258DEG 19KT 3038 9754 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
108 
WWUS54 KEWX 100102
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
802 PM CDT Tue Apr 9 2024

TXC021-453-491-100115-
/O.CON.KEWX.SV.W.0049.000000T0000Z-240410T0115Z/
Williamson TX-Travis TX-Bastrop TX-
802 PM CDT Tue Apr 9 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTH CENTRAL WILLIAMSON...EAST CENTRAL TRAVIS AND NORTH CENTRAL
BASTROP COUNTIES...

At 802 PM CDT, a severe thunderstorm was located near Elgin, moving
east at 20 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Pflugerville, Taylor, Elgin, Manor, Coupland, Rices Crossing, and
Butler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3027 9747 3042 9756 3056 9743 3029 9726
TIME...MOT...LOC 0102Z 258DEG 19KT 3040 9744 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:35 PM CDT, 44 minutes earlier.

Area forecast discussion, Apr 9, 6:35 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
635 PM CDT Tue Apr 9 2024

...New AVIATION...

.UPDATE...
Issued at 444 PM CDT Tue Apr 9 2024

The Tornado Watch for portions of the Hill Country and I-35 corridor
from Hays to Williamson counties has been replaced with a Severe
Thunderstorm Watch. The remainder of the Tornado Watch has been
cancelled. Isolated storms will be possible near and north of the
surface boundary draped from Gillespie east into northern Travis and
southeast Williamson counties. The atmosphere remains very unstable
and uncapped, so any storms that develop in the weakly forced
environment now into the early evening will be capable of quickly
going severe and producing large hail and damaging wind gusts.
Additional storms are expected late evening and overnight as the
surface front catches the dry line to the west and moves east through
the region.

&&

.SHORT TERM...
(Tonight through Wednesday night)
Issued at 247 PM CDT Tue Apr 9 2024

As of this writing (around 230 PM), there are a few showers across
the local area especially across the Hill Country. This lull in
shower and storm activity was anticipated based on hires models.
However, it is forecast to be short-lived as storms begin to develop
mid to late afternoon around the Hill Country and areas along and
east of I-35. We remain under a Tornado Watch for areas  along and
east of Highway 281 and to the north of Bexar until 5 PM. New storms
are likely to develop this evening into the overnight hours as a dry-
line line continues to push across the Rio Grande Plains and it gets
picked up by a Pacific front. A second surge of dry and stronger
winds are forecast later tonight into Wednesday.

The atmosphere is prime for storms to rapidly grow and become severe
for the next 12 to 18 hours. The primary threats are large to very
large hail and isolated tornadoes and thunderstorm wind gusts up to
70 MPH. Some of the stronger storms could produce heavy downpours
which could lead to some localized and street flooding. Stay tuned
for any weather updates this evening and the possibility of new
convective watches.

As mentioned above, a dry-line is moving across the Rio Grande with
hot and dry conditions in the wake of it. Northwest winds around 10
to 20 MPH are occurring as of 2 PM with relative humidities ranging
from the teens into the low 20s. With the anticipation of these
conditions to continue through this evening, we upgraded the
Rangeland Fire Danger to  a Red Flag Warning for parts of the
southern Edwards Plateau and Rio Grande Plains through 10 PM.

Back to the severe weather conditions for tonight, the convective
line is expected to push across the I-35 from around 9 PM to 3 AM
(early Wednesday) and from 3 AM to 6 AM across the Coastal Plains.

Wednesday looks to be dry and cooler but also breezy to windy. Fire
weather concerns are expected for the southern Edwards Plateau and
the Rio Grande Plains on Wednesday. A Red Flag Warning could be
issued in future weather packages (this evening or overnight). With
breezy to windy conditions expected for most areas of South Central
Texas on Wednesday, a Wind Advisory is also likely to be issued in
future packages.

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 247 PM CDT Tue Apr 9 2024

Calmer weather conditions will set in after an active start to the
week as upper level ridging is expected to build in behind the
eastward departing trough. The ridging will result in a dry pattern
across south-central Texas with warming temperatures through the
weekend. On Thursday and Friday, minimum relative humidities are
forecast to remain in the teens and low 20s across much of the
western half of the CWA. On Thursday this should not be much of an
issue due to surface high pressure keeping winds relatively light
across the area. However, on Friday this surface high will push east
which will bring initially dry and breezy return flow before
moisture begins to work back into the region Friday night into
Saturday. Therefore, near-critical to critical fire weather
conditions seem plausible for Friday afternoon.

Other than it being warm and increasingly humid, there are no
weather concerns over the weekend as a sub-tropical ridge remains in
place over Mexico. Then, on Monday-Tuesday of next week our next
upper level trough will approach from the west. While there is still
plenty of time for this to change, it appears the upper low will
take a northeasterly trajectory out of the Desert Southwest/Four
Corners which would keep much of the forcing and associated
precipitation chances to the north of south-central Texas through
Tuesday at least. For now, we see no reason to deviate from the
blended guidance which gives northern portions of the CWA a 20-30%
chance for some showers and storms late Monday into Tuesday.
Regardless, temperatures look to be well above normal just ahead of
this system with widespread high temperatures in the upper 80s to
upper 90s.

&&

.AVIATION...
(00Z TAFS)
Issued at 635 PM CDT Tue Apr 9 2024

Isolated severe TSRAs ongoing early this evening near and north of
AUS. TSRAs are expected to increase in coverage this evening and into
the overnight hours as a cold front moves through the region.
Conditions are favorable for some storms to contain large hail and
very gusty winds. AUS should be at risk for TSRA activity 00Z-04Z
and SAT 03Z-06Z before activity shifts east into the Coastal Plains.
VFR conditions prevail Wednesday behind the cold front, with strong
NW winds 15-25 KT and gusts 25-35 KT possible.

&&

.FIRE WEATHER...
Issued at 247 PM CDT Tue Apr 9 2024

Red Flag Warning is in effect for the southern Edwards Plateau and
Rio Grande Plains through 10 PM due to low relative humidity and
breezy with gusty conditions up to 40 MPH. Another Red Flag Warming
is likely to be issued later tonight for the same areas for
Wednesday as low relative humidity and breezy to windy conditions
remain.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              58  74  52  80 /  70  10   0   0
Austin Bergstrom Intl Airport  58  73  50  79 /  70  10   0   0
New Braunfels Muni Airport     57  76  51  82 /  70   0   0   0
Burnet Muni Airport            54  70  49  77 /  50  10   0   0
Del Rio Intl Airport           57  83  53  88 /   0   0   0   0
Georgetown Muni Airport        57  71  50  77 /  70  10   0   0
Hondo Muni Airport             55  79  48  85 /  30   0   0   0
San Marcos Muni Airport        57  75  49  80 /  70  10   0   0
La Grange - Fayette Regional   61  74  50  77 /  80  20   0   0
San Antonio Intl Airport       58  75  50  82 /  50   0   0   0
Stinson Muni Airport           59  78  51  82 /  50   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
&&

Short-Term...17
Long-Term...Gale
Aviation...76
Hazardous weather outlook, Apr 9, 3:13 AM CDT, 16 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
313 AM CDT Tue Apr 9 2024

TXZ171>173-183>194-202>209-217>225-228-100815-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
313 AM CDT Tue Apr 9 2024

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Rounds of scattered strong to severe storms will be possible
today and tonight across central and eastern half of South-Central
Texas. All modes of severe weather are possible, including a risk
of isolated tornadoes. However, large to very large hail will
remain the greatest hazard. Locally heavy rainfall with stronger
or training thunderstorms could lead to isolated flooding as well.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong northwesterly winds following in the wake of a cold front
on Wednesday could lead to gusts up to 40 mph and a possible Wind
Advisory across portions of South-Central Texas.

Critical fire weather conditions could develop Wednesday afternoon
as well out west due to the combination of strong northwesterly
winds and low humidity pending area rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to utilize social media outlets to report
severe weather.

In the hours before

Special weather statement, Apr 9, 6:13 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
613 PM CDT Tue Apr 9 2024

TXZ191-192-100000-
Hays TX-Travis TX-
613 PM CDT Tue Apr 9 2024

...A strong thunderstorm will impact portions of north central Hays
and central Travis Counties through 700 PM CDT...

At 612 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bee Cave, or 10 miles northeast of Dripping Springs, moving east at
25 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Austin, Pflugerville, Dripping Springs, Austin Bergstrom Int Airport,
Windemere, Lakeway, Bee Cave, West Lake Hills, Hudson Bend, The
Hills, Rollingwood, Bear Creek, Barton Creek, Mansfield Dam, Point
Venture, Sunset Valley, Del Valle, Camp Mabry, McKinney Falls State
Park, and Lost Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

&&

LAT...LON 3019 9815 3035 9817 3045 9764 3018 9765
TIME...MOT...LOC 2312Z 261DEG 25KT 3032 9798

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

PLATT
Special weather statement, Apr 9, 6:17 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
617 PM CDT Tue Apr 9 2024

TXZ171-188-100000-
Gillespie TX-Llano TX-
617 PM CDT Tue Apr 9 2024

...Strong thunderstorms will impact portions of north central
Gillespie and western Llano Counties through 700 PM CDT...

At 617 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Field Creek to near Hilda. Movement was
east at 25 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Llano, Castell, Field Creek, Cherry Spring, Baby Head, Prairie
Mountain, Enchanted Rock State Natural Area, Crabapple, Valley
Spring, and Oxford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

&&

LAT...LON 3092 9854 3039 9879 3050 9912 3050 9896
      3092 9896
TIME...MOT...LOC 2317Z 281DEG 20KT 3086 9895 3056 9909

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

PLATT
Special weather statement, Apr 9, 6:22 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
622 PM CDT Tue Apr 9 2024

TXZ172-173-192-100000-
Williamson TX-Burnet TX-Travis TX-
622 PM CDT Tue Apr 9 2024

...A strong thunderstorm will impact portions of northwestern
Williamson, northwestern Travis and central Burnet Counties through
700 PM CDT...

At 622 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smithwick, or 10 miles south of Bertram, moving north at 25 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bertram, Liberty Hill, Mahomet, Joppa, Andice, Oatmeal, Briggs, and
Shady Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

&&

LAT...LON 3090 9779 3054 9797 3054 9813 3088 9818
      3091 9781
TIME...MOT...LOC 2322Z 190DEG 21KT 3059 9808

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Apr 9, 7:04 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
704 PM CDT Tue Apr 9 2024

TXZ192-193-100045-
Bastrop TX-Travis TX-
704 PM CDT Tue Apr 9 2024

...A strong thunderstorm will impact portions of central Travis and
north central Bastrop Counties through 745 PM CDT...

At 704 PM CDT, Doppler radar was tracking a strong thunderstorm over
West Lake Hills, or near Austin, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Austin, Round Rock, Pflugerville, Elgin, Windemere, Lakeway, Manor,
Bee Cave, West Lake Hills, Hudson Bend, The Hills, Rollingwood,
Barton Creek, Mansfield Dam, Sunset Valley, Wells Branch, Camp Mabry,
Lost Creek, and Jollyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

&&

LAT...LON 3048 9755 3049 9751 3046 9744 3034 9727
      3018 9792 3024 9801 3032 9808 3045 9782
      3043 9776 3045 9774 3046 9769 3048 9768
      3048 9764 3050 9760
TIME...MOT...LOC 0004Z 257DEG 32KT 3032 9780

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

MM
Local storm report, Apr 9, 7:13 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
713 PM CDT Tue Apr 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     Hail             10 NNE Burnet           30.91N 98.19W
04/09/2024  E2.00 Inch       Burnet             TX   Amateur Radio

            Amateur radio report of 2 inch diameter hail
            in Lake Victor.

&&

emp
Local storm report, Apr 9, 7:18 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
718 PM CDT Tue Apr 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     Hail             Tow                     30.88N 98.47W
04/09/2024  E2.25 Inch       Llano              TX   Public

            Report from mPING Hen Egg (2.25 in.).

&&

emp

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:04 PM CDTSpecial Weather StatementEWXTravis41 min
Apr 9, 7:10 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano54 min
Apr 9, 7:37 PM CDTSpecial Weather StatementEWXBlanco53 min
Apr 9, 7:43 PM CDTSevere Thunderstorm Warning Destructive damage threatEWXBurnet, Travis, Williamson47 min
Apr 9, 7:43 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Travis47 min
Apr 9, 7:55 PM CDTAreal Flood AdvisoryEWXBurnet, Travis, Williamson3 hr
Apr 9, 8:08 PM CDTSevere Thunderstorm WarningEWXBastrop, Lee, Travis, Williamson52 min
Apr 9, 8:09 PM CDTSevere Thunderstorm WarningEWXBlanco, Hays, Travis51 min
Apr 9, 8:24 PM CDTSpecial Weather StatementEWXBlanco51 min
Apr 9, 8:27 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson48 min
Apr 9, 8:42 PM CDTSevere Thunderstorm WarningEWXBlanco, Caldwell, Comal, Hays, Travis63 min
Apr 9, 8:56 PM CDTSevere Thunderstorm WarningEWXLee, Williamson49 min
Apr 9, 8:57 PM CDTSpecial Weather StatementEWXKendall63 min
Apr 9, 9:00 PM CDTSevere Thunderstorm WarningEWXWilliamson45 min
Apr 9, 9:13 PM CDTSpecial Weather StatementEWXMedina47 min
Apr 9, 9:19 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Hays, Kendall29 min
Apr 9, 9:22 PM CDTSpecial Weather StatementEWXBastrop53 min
Apr 9, 9:28 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee, Travis, Williamson62 min
Apr 9, 9:39 PM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Medina, Uvalde66 min
Apr 9, 9:44 PM CDTSpecial Weather StatementEWXDimmit, Frio61 min
Apr 9, 9:46 PM CDTSevere Thunderstorm WarningEWXDimmit, Frio, Zavala59 min
Apr 9, 10:03 PM CDTSpecial Weather StatementEWXDimmit57 min
Apr 9, 10:15 PM CDTSpecial Weather StatementEWXBexar45 min
Apr 9, 10:18 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Guadalupe, Medina57 min
Apr 9, 10:25 PM CDTSevere Thunderstorm WarningEWXLee35 min
Apr 9, 10:26 PM CDTWind AdvisoryEWXBandera, Blanco, Burnet, Dimmit, Edwards, Frio and 11 more21 hr
Apr 9, 10:50 PM CDTSpecial Weather StatementEWXAtascosa, Frio40 min
Apr 9, 10:58 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Guadalupe, Wilson47 min
Apr 9, 11:04 PM CDTSpecial Weather StatementEWXAtascosa, Frio41 min
Apr 9, 11:13 PM CDTSpecial Weather StatementEWXWilson47 min
Apr 9, 11:17 PM CDTAreal Flood AdvisoryEWXBexar, Guadalupe2 hr
Apr 9, 11:40 PM CDTSevere Thunderstorm WarningEWXCaldwell, Gonzales, Guadalupe50 min
Apr 9, 11:45 PM CDTSpecial Weather StatementEWXAtascosa, Wilson45 min
Apr 10, 12:22 AM CDTSpecial Weather StatementEWXDeWitt, Karnes53 min
Apr 10, 12:25 AM CDTSpecial Weather StatementEWXCaldwell, Fayette, Gonzales, Lavaca65 min
Apr 10, 1:13 AM CDTSpecial Weather StatementEWXDeWitt47 min
Apr 10, 1:26 AM CDTAreal Flood AdvisoryEWXFayette, Lavaca2 hr
Apr 10, 1:28 AM CDTSpecial Weather StatementEWXFayette47 min
Apr 10, 2:15 AM CDTSpecial Weather StatementEWXLee30 min
Apr 10, 3:00 AM CDTRed Flag WarningEWXDimmit, Kinney, Maverick, Val Verde, Zavala17 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.